MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.161S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr review was completed.Manufacturing location: (b)(4) manufacturing date: 14-aug-2015 expiration date: 31-jul-2025 part #: 04.037.161s, 11mm/130 deg ti cann tfna 400mm / left - sterile.Lot number: 9876630 (sterile) lot quantity: 6 work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final, met all inspection acceptance criteria.Inspection sheet, tfna assembly instruction, met all inspection acceptance criteria.Packaging label log was reviewed and found to be conforming.Packaging bom indicates that all packaging used met current specifications.(b)(4) supplied by (b)(4) was reviewed and found to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2 - lock prong, 130 degree, tfna bp-55 lot number: 9375370 lot quantity: 96 purchased finished goods traveler met all inspection acceptance criteria.Part number: 04.037.912.4 - wave spring, shim ended bp-55 lot number: 7921038 lot quantity: 995 work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by (b)(4) dated (b)(4) 2015 was reviewed and found to be conforming.Part number: 04.037.912.3 - tfna lock drive bp-58 lot number: 9852387 lot quantity: 80 work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127 ¿ timoagri16.00 bp-80 lot number: 7853398 certified test report received from (b)(4) dated (b)(4) 2014 was reviewed and found to be conforming.Certificate of test received from howmet castings dated (b)(4) 2014 was reviewed and found to be conforming.Lot summary report dated (b)(4) 2014 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Customer quality conducted an investigation of the returned device.Complaint summary: there were multiple devices with issues in this complaint.Initially, the nail was reported as a concomitant device however during the investigation it was noted that the threads were deformed.The flow for broken was selected to complete this investigation.Flow: broken visual inspection: the nail (part 04.037.161s, lot 9876630, mfg 14-aug-2015) was received at us cq with a broken tang.The fracture is at the transition between body of the nail and proximal tang.There was no initial complaint against this device, the sales consultant reported the device as concomitant however on inspection at us cq it was noticed that the tang was broken, therefor the complaint is confirmed.Dimensional inspection dimensional analysis could not be completed as the tang was broken off and not returned.Document/specification review the following drawing(s) was reviewed: tabulated tfna, 11mm ti tfna.Dhr review showed no ncr¿s were generated during production.Raw material receiving/putaway checklist met all inspection acceptance criteria.Conclusion: the complaint condition is confirmed as the nail (part 04.037.161s, lot 9876630) was received broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during removal.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that upon opening the set during a trochanteric fixation nail advance (tfna) removal on (b)(6) 2018, the tip of the helical blade/screw extractor was discovered to be broken off and could not be used to remove the (tfna) screw.The insertion handle was then connected with the helical blade/screw coupling screw to the (tfna) screw in an attempt to remove the (tfna) screw.The screw was finally removed, but the screw inserter, coupling screw, and (tfna) screw were all damaged in the process.The helical blade/screw coupling screw won't slide in, the screw inserter was bent and the tfna screw peeled off.It was unknown when the hardware was implanted.The hardware removal was scheduled due to the patient's age.There was a 15 minute surgical delay.The surgery was successfully completed.Concomitant devices report: insertion handle (part number unknown, lot number unknown, quantity 1) this report is for one (1) 11mm 130 degree cannulated tfna nail 400mm left this is report 5 of 5 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7794309
Report Number2939274-2018-53367
Device Sequence Number16442907
Product Code HSB
UDI-Device Identifier10886982096692
UDI-Public(01)10886982096692
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number04.037.161S
Device Catalogue Number04.037.161S
Device Lot Number9876630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date08/17/2018
Patient Sequence Number1
Patient Age33 YR